Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects
Apr 20, 2010

hi ? thanks for what you are doing to keep us strong.i have been on zidovudine & lamivudine combine with efavirez since 2007 . i read in one of yuor aticles that they contian azt which brings both fat gain and loss. i tried to expain to my doctor but he still inssits that i should stay on this drug .i havent got any simptoms of the above but am worried that it will come what should i do? am in africa where we are getting free drugs. but am able to buy for my self in case they dont have it on the free drugs

Response from Dr. Henry

Not every patient who takes AZT loses or gains fat from the drug (perhaps half of patients have little to modest fat changes related to AZT). Genetics and other non-drug factors can play a major role in what happens to fat distribution on treatment. In the US AZT would most often be changed to either tenofovir or abacavir to decrease risk of major fat problems if that is a concern or appears to be developing. KH



Previous
Atripla Rash
Next
want to have baby

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement